Alabama, 2002Damaging Wind in Alabama, July 11, 2002
July 11, 2002 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 11, 2:15 AM CST, 12 hours earlier.
Area forecast discussion, Jul 11, 2:15 AM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT THU JUL 11 2002
LATEST SFC ANALYSIS CONTINUES TO SHOW A SLIGHTLY STRONGER RIDGE TO
THE ENE THAN WHAT THE MODELS ADVERTISE FOR 06Z. FURTHER EAST RIDGE
AXIS HAS SHIFTED FURTHER S WITH WEAK HIGH PRES DOMINATING AT THE SFC
OVER MUCH OF THE FL PEN. TO THE N WEAK LOW PRES HAS BEGUN TO
DEVELOP OVER THE CENTRAL MS RR VALLEY AS UPPER TROF OVER THE
CENTRAL U.S. CONTINUES TO DIG BUT SLOWER THAN YESTERDAYS RUNS.
ALOFT HAVE NOTED A CLOSED LOW NOW AT THE BASE OF THIS TROF WELL N
OVER THE UPPER MS RVR VALLEY WITH TEMPS ALOFT IN THE VICINITY OF
THIS LOW STILL NOT VERY IMPRESSIVE. TO THE S MID LEVEL LOW CENTER
NOW OVER THE EASTERN GULF CONTINUES TO TRACK WSW WITH LITTLE TO NO
INFLUENCE ATTM ALONG THE CENTRAL GULF COAST. LATEST THINKING
DEEPENING TROF WILL DROP SOUTHWARD OVER THE CENTRAL GULF STATES
THROUGH EARLY SAT THEN LIFT OUT QUICKLY AS BERMUDA HIGH WINS AND
BECOMES THE DOMINATE FEATURE FOR MUCH OF THE LOWER SE U.S. WITH THIS
BELIEVE LOWER POPS WILL BE IN STORE FOR MUCH OF THE CWFA ESPECIALLY
OVER SOUTHERN HALF AND NEAR THE COAST. A DEEP FLOW OUT OF THE WSW
OVER MUCH OF THE CENTRAL GULF REGION BY FRI AFT ALSO SUPPORTS THIS
REASONING.
LATEST MODEL SOLUTIONS BASICALLY LEANING TOWARD THE AVN AND CAN
SOLUTIONS SHOW A MORE ZONAL FLOW SOUTH OF THE UPPER TROF TO THE N
FRI AND SAT SUGGESTING INCREASED SUBSISTENCE NEAR COAST WILL BE
LIKELY AS MEAN FLOW BECOMES MOSTLY WSW. OVER THE GULF MID LEVEL LOW
CONTINUES TO TRACK SW AND FILL WITH WEAK SFC LOW/TROF QUICKLY FILLS
ALSO AS ITS SHEARED AND ABSORBED AS IT NEARS THE COAST. FOR NOW
WILL CONTINUE WITH SCATTERED POPS ACROSS MUCH OF THE CWFA FOR
FRI...CUTTING BACK ONCE AGAIN TODAY FOR MOST AREAS. BELIEVE THE BEST
CHANCE FOR SIGNIFICANT PRECIP WILL BE FRI NIGHT AND EARLY SAT MAINLY
TO THE NORTH AWAY FROM THE COAST. WITH THIS WILL BEGIN TO TRIM POPS
CAREFULLY AND INTRODUCE A SWLY WIND FLOW FOR MOST AREAS BEGINNING ON
FRI.
MARINE...CONTINUED FLOW FROM THE EAST SOUTHEAST TODAY THEN QUICKLY
TURNING SW EARLY FRI AS WEAK SFC LOW LIFTS N AND BECOMES ABSORBED.
SWLY WINDS AND SEAS WILL STAY UP AND POSSIBLY INCREASE SLIGHTLY OVER
THE WEEKEND AS BERMUDA HIGH INTERACTS WITH TROFING TO THE N. SEAS 3
TO 4 FEET AT LEAST OR SLIGHTLY BETTER THROUGH THE WEEKEND.
FIRE...NO REQUIREMENTS...ATTM. DISPERSIONS THOUGH MAY HAVE TO BE
MONITORED CLOSELY OVER THE WEEKEND AS GRADIENT NEAR THE COAST
REMAINS IN PLACE.
/32
PRELIMINARY NUMBERS...
MOB BE 092/073 091/074 089 32213
PNS BE 089/075 090/076 089 32213
DTS BE 089/077 088/078 087 32213
GZH BE 093/072 090/072 089 32324
2R0 BE 093/073 090/073 090 32324
61A BE 093/072 090/073 089 32324
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Jul 11, 8:20 AM CST, 5 hours 55 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-112300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU JUL 11 2002
A FEW SHOWERS AND THUNDERSTORMS COULD FIRE UP TODAY MOSTLY DURING
THE AFTERNOON. BECAUSE OF A LACK OF MID LEVEL FORCING AND LESS
HUMID AIR MOVING INTO THE REGION FROM THE NORTHEAST...LESS COVERAGE
OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS MOST OF
THE CENTRAL GULF COAST REGION.
ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS IS NOT EXPECTED.
Thunderstorm Wind, Wilcox
- When
- July 11, 2:15 PM CST to 2:17 PM CST
- Where
- Wilcox County, Camden
- Measured
- 50 kt (58 mph)
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.983, -87.283
Trees were blown down by high winds from a thunderstorm near Camden.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 11, 20021 death · 1 event
- Lightning Strike in New Jersey, July 11, 20021 death · 1 event
- Flood and Damaging Winds in Georgia, July 11, 2002$101,000 · 4 events
- Hail and Damaging Winds in Texas, July 11 to 12, 2002$60,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, July 11, 2002$50,000 · 1 event
- Lightning Strike in Alabama, July 11, 20022 injured · 1 event
- Lightning Strike in Alabama, July 11, 2002$20,000 · 1 event
- Tornado in Florida, July 11, 2002$20,000 · F0 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 11, 2002$9,000 · 60 kt wind · 11 events
- Lightning Strikes in Oregon, July 11 to 12, 20026 events
- Damaging Winds in South Carolina, July 11, 200252 kt wind · 4 events
- Flooding in Iowa, July 11, 20023 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312166.